MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE; ANTEGRADE TIBIA, 8.5X215MM

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE; ANTEGRADE TIBIA, 8.5X215MM
Model Number P8.5-50C215
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint alleges that the nail was used as a part of a pabst surgery for a distal screw exchange.The nail was distracted 48mm for the initial transport, with the plan being to recharge the nail for an additional 40mm of distraction.There were no complications with distracting the nail, but upon removing the distal screws and attempting a recharge with a pfd2-000 fast distractor max, the nail would not retract at all.The nail was returned to globus medical for investigation.The dhr was reviewed and showed the nail passed all inspections and was manufactured to the specifications that were current at the time of manufacturing.The production x-rays did not present any abnormalities for any nail in the lot.After cleaning, it was measured at 265.22mm.This suggests the nail was fully distracted since this was a 50-stroke nail.X-rays were then taken with one x-ray showing the distraction nut disengaged with the lead screw (see x-ray, "distraction nut and anti-rotation lug").The remaining internal components did not show any defects or damage.The nail was placed in the stroke fixture for retraction where it was able to fully retract to 214.66mm.The nail was then placed in a distraction force fixture where it was unable to produce the required 180lbs of force.Retraction force was unable to be tested.With the nail fully distracted in the patient, what most likely happened was that either with the erc or fast distractor max, the distraction rod became disengaged with the lead screw.With the distal locking screws removed, and the leg in a flexed position, the antegrade nail would have the distraction rod pointing towards the operating table, and gravity would not allow the distraction rod to catch back on to the lead screw, meaning that no matter how long the fast distractor max would use, the lead screw would be rotating, but the distraction rod would not move.When the nail was tested with the stroke test fixture, the nail was placed in the fixture with the distraction rod pointing up, allowing gravity to pull the distraction rod towards the lead screw as it was spinning.This caused the distraction nut to thread with the lead screw, and retraction and distraction could then occur.Rate is within the predicted rated, no new harm determined.The associated risk document was reviewed, and the failure mode, effects, and harms potentially related to the reported event have been identified and mitigated.Furthermore, the complaint rate is within the estimated rate in the risk documentation associated with this product.Based on this risk assessment, no new or additional risk evaluation is necessary.The following sections were updated for this supplemental report: b4, d4, d9, e, e2, e3, e4, g3, g6, h2, h3, h6, h10.
 
Event or Problem Description
Nail failed to retract.Decision taken to remove the nail on later date and insert new nail to continue remaining bone transport.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device has not yet been returned for evaluation.The root cause is unable to be determined at this time.If any additional information is provided, a supplemental report will be submitted.

Brand Name
PRECICE
Common Device Name
ANTEGRADE TIBIA, 8.5X215MM
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key22877974
Report Number3006179046-2025-00114
Device Sequence Number10424827
Product Code HSB
UDI-Device Identifier00812258020385
UDI-Public812258020385
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUK
PMA/510(K) Number
K141023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberP8.5-50C215
Device Catalogue NumberP8.5-50C215
Device Lot Number3050807AAA
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2025
Supplement Date Received by Manufacturer11/13/2025
Initial Report FDA Received Date08/22/2025
Supplement Report FDA Received Date11/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown